MAUDE Adverse Event Report: ABBOTT VASCULAR HT POWERTURN; GUIDE WIRE

ABBOTT VASCULAR HT POWERTURN; GUIDE WIRE
Model Number 1044592
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that there was difficulty advancing the powerturn flex guide wire due to the calcium and tortuosity in the mid right coronary artery (rca), but the guide wire was successfully used for the procedure.The mid rca was successfully treated and had been postdilated with a 4.0x20 mm nc trek.The nc trek was retracted into the guide catheter.The powerturn flex guide wire was retracted without resistance when it broke in the rca.Another powerturn flex guide wire was inserted in order to use a snare to remove the separated wire, but the first guide wire broke again.The middle segment of the separated wire was successfully removed via snare.Attempts made to remove the distal separated wire with another balloon dilatation catheter were not successful.It was decided to implant another stent in the distal rca to embed the separated wire.The unplanned stent was implanted and the procedure was completed.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire.The reported stretched coils and core separation were confirmed.The reported difficult to advance and difficult to remove were unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement, the guide wire encountered resistance with the tortuous and calcified anatomy causing the difficulty to advance and likely causing the tip core to kink.Manipulation during retraction ultimately resulted in the tip core, coil separation and stretched coils.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: device code 1212 was removed.

Brand Name
HT POWERTURN
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9861133
Report Number2024168-2020-02723
Device Sequence Number11356082
Product Code DQX
UDI-Device Identifier08717648173936
UDI-Public08717648173936
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number1044592
Device Catalogue Number1044592
Device Lot Number9050161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0X20 MM NC TREK
Outcome Attributed to Adverse Event Required Intervention;